Alert archive / Georgia / Special Weather Statements in 2017
Special Weather Statement, NWS Atlanta, GA
NWS Atlanta, GA issued this special weather statement at Jul 10, 2017, 9:02 PM EDT for Barrow County, Georgia. It was in force for 28 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 10, 2017, 9:02 PM EDT (01:02 UTC)
- Expired
- Jul 10, 2017, 9:30 PM EDT
- In force
- 28 min
- Issued by
- NWS Atlanta, GA
County Barrow County, GA
The radar
The Atlanta radar (KFFC), 101 km from the middle of the area, began a volume at 01:06 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 00:00Z, 1.0 hours before the alert went out and 96 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 305 J/kg
- Mixed-layer CIN
- -76 J/kg
- Mixed-layer LCL
- 1485 m above ground
- 0-6 km bulk shear
- 6 kt
- 0-1 km storm-relative helicity
- -1 m²/s²
- 0-3 km storm-relative helicity
- 2 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
850
WWUS82 KFFC 110102
SPSFFC
Special Weather Statement
National Weather Service Peachtree City GA
902 PM EDT MON JUL 10 2017
GAZ035-047-110130-
Walton GA-Barrow GA-
902 PM EDT MON JUL 10 2017
...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN WALTON AND BARROW
COUNTIES UNTIL 930 PM EDT...
At 902 PM EDT...a strong thunderstorm was over Nicholasville, or near
Winder. This storm was nearly stationary.
HAZARD...Heavy rain.
IMPACT...Heavy rain may cause temporary street flooding especially
in poor drainage areas.
Some locations in the path of this storm include
Winder, Auburn, Statham, Bethlehem, Carl, Fort Yargo State Park, Bold
Springs, County Line, Windsor, Nicholasville, Campton, Russell and
Gratis.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Motorists should slow down and be prepared for possible loss of
control due to hydroplaning.
LAT...LON 3399 8358 3392 8362 3391 8364 3390 8364
3383 8368 3388 8385 3389 8385 3393 8380
3397 8383 3406 8381
TIME...MOT...LOC 0102Z 117DEG 3KT 3390 8375
$$What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this special weather statement went out at Jul 10, 9:01 PM EDT, 1 minute earlier.
Area forecast discussion, Jul 10, 9:01 PM EDT, 1 minute before
Area Forecast Discussion National Weather Service Peachtree City GA 901 PM EDT Mon Jul 10 2017 .UPDATE... Just a few showers/tstorms remain over the CWA and this downward trend will continue. Will therefore lower pops across the CWA for this evening. No other changes planned. && .PREV DISCUSSION... /Issued 253 PM EDT Mon Jul 10 2017/ SHORT TERM /Tonight through Tuesday Night/... Scattered showers and thunderstorms have developed across the CWFA this afternoon. A more solid line of convection has developed across central portions of this state. This should be where the old convergence boundary lies. More widespread activity will continue to drift northwards across the far SE portion of the CWFA. Showers and thunderstorms will linger well into the evening hours. The forecast isn't much different for tomorrow either, with the greatest chances for precip south of Interstate 20. Widespread severe weather is not anticipated today or tomorrow, but a few strong storms will be likely. An isolated severe thunderstorm cannot be ruled out. PWATS are down across the northern half of the CWFA today, but BL winds remain blo 20kt, so thunderstorms will be slow movers and capable of producing locally heavy rainfall. Temps may be a degree or two warmer tomorrow. NListemaa LONG TERM /Wednesday through Monday/... No wholesale changes to the period given little to no differences seen in latest guidance. Kept similar pops/weather elements through out accordingly and refreshed rest with general blend. A bit more run-to-run consistency now at the late period front getting more confidence on timing with pushing into the CWA for Sunday. Previous discussion follows... Baker PREV DISCUSSION... /issued 406 AM EDT Mon Jul 10 2017/ LONG TERM /Tuesday Night through Sunday/... Through the extended period, the region remains in a typical summertime pattern with generally diurnally driven convection in the afternoons and evenings. Western Atlantic surface high pressure nosing into the region will funnel moisture into the region, supporting the unstable/active environment over the state. Later in the period, a cold front will approach north Georgia. Latest model solutions are running around 12 hours later than the previous runs, with the front moving into north Georgia during the day Saturday. This front moves into central Georgia by Sunday, with little progression thereafter. Have kept good chance to likely pops over the state through the weekend, but these may be conservative and would not be surprised to see likely or categorical pops in the forecast by midweek. Although the temperatures Wednesday are still within a few degrees of normal, by Friday the temperatures will warm into the 90s with the influence of the high pressure ridge. The combination of temperatures and the moist air mass will produce apparent temperatures in the low 100s Wednesday through Saturday, particularly over middle Georgia. A Heat Advisory for heat index values of 105 or higher may be necessary into the latter half of the week. 31 && .AVIATION... 00Z Update... Convection will continue for the next few hours as outflow boundaries collide, however by 06Z most of the convection will have dissipated. Expect convection to begin across the forecast area Tuesday afternoon and continue into the evening hours. Mostly VFR conditions through the forecast however there could be patchy mvfr clouds and vsbys late tonight. Winds will be light westerly through the forecast. //ATL Confidence...00Z Update... Medium on timing and location of convection. High on remaining elements. 17 && .PRELIMINARY POINT TEMPS/POPS... Athens 71 90 72 91 / 50 30 20 30 Atlanta 72 89 73 90 / 50 30 20 30 Blairsville 63 85 66 85 / 20 30 20 30 Cartersville 70 89 71 89 / 20 30 20 30 Columbus 74 91 75 93 / 60 40 20 40 Gainesville 70 88 72 88 / 50 30 20 30 Macon 72 90 73 92 / 60 40 20 40 Rome 68 91 71 90 / 10 20 10 30 Peachtree City 70 89 71 90 / 50 30 20 30 Vidalia 74 91 74 92 / 70 40 20 40 && .FFC WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...17 LONG TERM....Kovacik AVIATION...17
Hazardous weather outlook, Jul 10, 9:57 AM EDT, 11 hours 5 minutes before
Hazardous Weather Outlook National Weather Service Peachtree City GA 957 AM EDT Mon Jul 10 2017 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-111200- Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa- Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta- Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel- Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene- Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson- Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon- Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray- Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach- Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton- Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs- Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren- Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes- Wilkinson- 957 AM EDT Mon Jul 10 2017 This Hazardous Weather Outlook is for portions of North and Central Georgia. .DAY ONE...Today and Tonight... Scattered to numerous thunderstorms are expected across central Georgia this afternoon and evening, generally south of a line from Columbus, to Thomaston, to Warrenton. A few strong storms are possible, with the main hazards being damaging winds to 50 MPH and frequent lightning. Small hail and locally heavy rainfall will also be possible. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday... There is a chance of showers and thunderstorms across north and central Georgia Tuesday through Sunday, particularly during the afternoon and evening hours. A few storms could be strong to severe with gusty winds and frequent lightning the main hazards. Hail and locally heavy rainfall will also be possible. Heat Index values will approach 105 degrees over portions of central Georgia Wednesday through Sunday. .SPOTTER INFORMATION STATEMENT... Spotter activation is not requested but spotters are encouraged to submit reports of severe weather through the web by going to weather.gov/atlanta.
In the hours before
Local storm report, Jul 10, 7:48 PM EDT, 1 hour 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
748 PM EDT MON JUL 10 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0525 PM TSTM WND DMG GREENSBORO 33.58N 83.18W
07/10/2017 GREENE GA EMERGENCY MNGR
HALF A DOZEN TREES ARE REPORTEDLY BLOWN OVER WITHIN THE
TOWN OF GREENSBORO... SOME BLOWN DOWN OVER POWERLINES
&&
EVENT NUMBER FFC1701077
THIEMLocal storm report, Jul 10, 7:51 PM EDT, 1 hour 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
751 PM EDT MON JUL 10 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0525 PM TSTM WND DMG 1 SSE THURSTON 33.54N 83.21W
07/10/2017 GREENE GA EMERGENCY MNGR
HOME DEPOT NEAR GREENSBORO HAD OUTDOOR OVERHEAD
SHELTERS FLIPPED OVER OUTSIDE THE STORE.
&&
EVENT NUMBER FFC1701078
THIEMLocal storm report, Jul 10, 8:47 PM EDT, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
847 PM EDT MON JUL 10 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0520 PM TSTM WND DMG 1 NE GOBER 34.32N 84.40W
07/08/2017 CHEROKEE GA EMERGENCY MNGR
OVER A DOZEN TREES DOWN IN THE BALL GROUND AREA
INCLUDING SEVERAL AROUND NORTHRIDGE RD AND BALL GROUND
HWY
&&
EVENT NUMBER FFC1701079
THIEMLocal storm report, Jul 10, 8:51 PM EDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
851 PM EDT MON JUL 10 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0520 PM TSTM WND DMG BALL GROUND 34.34N 84.38W
07/08/2017 CHEROKEE GA EMERGENCY MNGR
OVER A DOZEN TREES DOWN IN THE BALL GROUND AREA
INCLUDING SEVERAL AROUND CHESTNUT ST AND VALLEY ST
&&
EVENT NUMBER FFC1701080
THIEMLocal storm report, Jul 10, 9:01 PM EDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
901 PM EDT MON JUL 10 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0520 PM TSTM WND DMG 2 NNE GOBER 34.33N 84.40W
07/08/2017 CHEROKEE GA EMERGENCY MNGR
A TREE FELL ON A HOUSE ON HOWELL BRIDGE RD
&&
EVENT NUMBER FFC1701081
THIEMSpecial weather statement, Jul 10, 9:02 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
902 PM EDT MON JUL 10 2017
GAZ035-047-110130-
Walton GA-Barrow GA-
902 PM EDT MON JUL 10 2017
...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN WALTON AND BARROW
COUNTIES UNTIL 930 PM EDT...
At 902 PM EDT...a strong thunderstorm was over Nicholasville, or near
Winder. This storm was nearly stationary.
HAZARD...Heavy rain.
IMPACT...Heavy rain may cause temporary street flooding especially
in poor drainage areas.
Some locations in the path of this storm include
Winder, Auburn, Statham, Bethlehem, Carl, Fort Yargo State Park, Bold
Springs, County Line, Windsor, Nicholasville, Campton, Russell and
Gratis.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Motorists should slow down and be prepared for possible loss of
control due to hydroplaning.
LAT...LON 3399 8358 3392 8362 3391 8364 3390 8364
3383 8368 3388 8385 3389 8385 3393 8380
3397 8383 3406 8381
TIME...MOT...LOC 0102Z 117DEG 3KT 3390 8375The office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 11, 9:04 AM EDT | Special Weather Statement | FFC | Schley | 41 min |
| Jul 11, 2:03 PM EDT | Special Weather Statement | FFC | Wheeler | 27 min |
| Jul 11, 2:25 PM EDT | Special Weather Statement | FFC | Telfair | 50 min |
| Jul 11, 2:27 PM EDT | Special Weather Statement | FFC | Hall | 48 min |
| Jul 11, 2:36 PM EDT | Special Weather Statement | FFC | Cobb | 39 min |
| Jul 11, 2:47 PM EDT | Special Weather Statement | FFC | DeKalb | 28 min |
| Jul 11, 2:50 PM EDT | Special Weather Statement | FFC | Taylor | 40 min |
| Jul 11, 3:03 PM EDT | Special Weather Statement | FFC | Carroll | 42 min |
| Jul 11, 3:11 PM EDT | Special Weather Statement | FFC | Cherokee | 49 min |
| Jul 11, 3:14 PM EDT | Special Weather Statement | FFC | Montgomery | 46 min |
| Jul 11, 3:19 PM EDT | Special Weather Statement | FFC | Wilkinson | 26 min |
| Jul 11, 3:28 PM EDT | Special Weather Statement | FFC | Taylor | 47 min |
| Jul 11, 3:46 PM EDT | Special Weather Statement | FFC | Jefferson | 29 min |
| Jul 11, 3:51 PM EDT | Special Weather Statement | FFC | Forsyth | 24 min |
| Jul 11, 4:12 PM EDT | Severe Thunderstorm Warning | FFC | Forsyth, Gwinnett | 33 min |
| Jul 11, 4:19 PM EDT | Special Weather Statement | FFC | Webster | 26 min |
| Jul 11, 4:31 PM EDT | Special Weather Statement | FFC | Clayton | 44 min |
| Jul 11, 4:46 PM EDT | Special Weather Statement | FFC | Gwinnett | 29 min |
| Jul 11, 4:50 PM EDT | Special Weather Statement | FFC | Marion | 40 min |
| Jul 11, 4:58 PM EDT | Special Weather Statement | FFC | Clayton, Fayette, Rockdale | 47 min |
| Jul 11, 5:02 PM EDT | Severe Thunderstorm Warning | FFC | Coweta, Fulton | 28 min |
| Jul 11, 5:16 PM EDT | Severe Thunderstorm Warning | FFC | Gwinnett, Rockdale, Walton | 17 min |
| Jul 11, 5:34 PM EDT | Severe Thunderstorm Warning | FFC | Douglas | 15 min |
| Jul 11, 5:43 PM EDT | Severe Thunderstorm Warning | FFC | Rockdale | 11 min |
| Jul 11, 5:56 PM EDT | Special Weather Statement | FFC | Johnson | 34 min |
| Jul 11, 6:12 PM EDT | Special Weather Statement | FFC | Telfair | 48 min |
| Jul 11, 6:14 PM EDT | Special Weather Statement | FFC | Johnson | 31 min |
| Jul 11, 6:20 PM EDT | Special Weather Statement | FFC | Troup | 40 min |
| Jul 11, 6:23 PM EDT | Special Weather Statement | FFC | Butts, Henry, Meriwether, Newton, Pike, Spalding | 52 min |
| Jul 11, 6:30 PM EDT | Special Weather Statement | FFC | Johnson | 45 min |
| Jul 11, 6:39 PM EDT | Severe Thunderstorm Warning | FFC | Troup | 25 min |
| Jul 11, 6:52 PM EDT | Special Weather Statement | FFC | Jefferson | 38 min |
| Jul 11, 7:08 PM EDT | Special Weather Statement | FFC | Troup | 37 min |
| Jul 11, 7:09 PM EDT | Special Weather Statement | FFC | Dooly | 36 min |
| Jul 11, 7:12 PM EDT | Special Weather Statement | FFC | Butts, Jasper, Pike, Spalding | 33 min |
| Jul 11, 7:24 PM EDT | Special Weather Statement | FFC | Muscogee | 36 min |
| Jul 11, 7:36 PM EDT | Severe Thunderstorm Warning | FFC | Harris, Muscogee | 13 min |
| Jul 11, 7:44 PM EDT | Special Weather Statement | FFC | Butts, Lamar, Pike | 46 min |
| Jul 11, 7:48 PM EDT | Special Weather Statement | FFC | Troup | 87 min |
| Jul 11, 7:52 PM EDT | Special Weather Statement | FFC | Meriwether | 23 min |
| Jul 11, 7:54 PM EDT | Special Weather Statement | FFC | Harris | 36 min |
| Jul 11, 7:58 PM EDT | Severe Thunderstorm Warning | FFC | Harris, Talbot | 28 min |
Nearby
Special Weather Statements in Georgia, 2017Every special weather statement in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.